MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVIE; SOLID DISPOSABLE PAD

BOVIE MEDICAL CORP BOVIE; SOLID DISPOSABLE PAD
Model Number ESRS
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Type of Reportable Event Malfunction
Event or Problem Description
The patient received burns from the esrs grounding pad while being used with a stryker multigen 2rf generator.The burns only occurred to the place where the pad was adhered.
 
Additional Manufacturer Narrative
The submission is two of two reported events from the customer.The two events were reported for two separate pads and patients, however, the setup and use of the pads is considered the same for both scenarios/available information.Purchased on unknown order number and the lot number is not known.Through either henry schein or mckesson.The customer has stated that the devices are available to return for our evaluation.We are waiting for the return to complete the investigation.(b)(4).A follow up report will be submitted once the device is returned for evaluation.
 
Additional Manufacturer Narrative
The customer stated they were returning both pads involved in the incidents.Only 1ea was received.The disposable pad that was returned was found to have an excessive amount of human hair stuck to the grounding pad, especially on the bottom right corner where the burn appears to have occurred on the grounding pad.The root cause has been determined to be user error as a result of not following the instruction for use.The ifu states to remove all flammable materials (hair) from the grounding pad application site.Referencing ifu mc-17550 it states: "during the surgical procedure, assure that no object obstructs the pad site." "shave all hair from the selected site.Remove any excess moisture." based on the above information, no further actions are required.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or need for corrective actions, a follow up report will be submitted.

Brand Name
BOVIE
Common Device Name
SOLID DISPOSABLE PAD
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key14793886
Report Number3007208013-2022-00024
Device Sequence Number12030559
Product Code GEI
UDI-Device Identifier00607151001681
UDI-Public00607151001681
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K092761
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2023
Device Model NumberESRS
Device Catalogue NumberESRS
Device Lot Number2020-03-13
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown